Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 152, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 26, 2007, 2:59 PM CDT for Bledsoe County, Tennessee. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2007, 2:59 PM CDT (19:59 UTC)
- Expired
- Jul 26, 2007, 3:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Bledsoe County, TN
The radar
The Northeast Alabama radar (KHTX), 112 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 3:05 PM CDT | TSTM WND DMG | 7 Nne Pikeville, TN | SEVERAL TREES DOWN ON SPRING GAP MOUNTAIN ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1476 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 752 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 261959 SVRMRX TNC007-262030- /O.NEW.KMRX.SV.W.0152.070726T1959Z-070726T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 259 PM CDT THU JUL 26 2007 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BLEDSOE COUNTY IN EAST TENNESSEE... THIS INCLUDES THE CITY OF PIKEVILLE... * UNTIL 330 PM CDT * AT 256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PIKEVILLE...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PIKEVILLE BY 305 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3575 8526 3551 8537 3544 8519 3575 8492 $$ MJB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 1:34 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 26, 1:34 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 234 PM EDT THU JUL 26 2007 .SHORT TERM...(TONIGHT AND FRIDAY)...LACK OF SURFACE FEATURE TODAY HAS CONVECTION FIRING MORE RANDOMLY...ALTHO SOME ORGANIZED OVER THE CUMBERLAND PLATEAU AND HIGHER TERRAIN OF WRN NC AT THIS TIME. MOVEMENT IS EAST OR NORTHEAST AT 10 TO 15 MPH...MOVING AWAY FROM TRI AND TYS FOR NOW...WITH SLIGHT THREAT OF TSRA FOR CHA OVER NEXT FEW HOURS. A FEW STORMS MAY PULSE TO BRIEFLY SEVERE LEVELS WITH SMALL HAIL AND DAMAGING DOWNBURST WINDS THE MAIN THREATS. DUE TO RANDOM LOOK DECIDED TO LOWER POPS A BIT FOR REST OF THE AFTERNOON AND EVENING HOURS (BELOW 50 PERCENT COVERAGE). CLOSE TO MOS BLEND FOR MIN TEMPS...AND ADDED SOME PATCHY LATE NIGHT FOG...WITH POTENTIAL FOR IFR CONDITIONS AT ALL 3 TAF SITES. FOR FRIDAY...GENERALLY EXPECT DIURNAL CONVECTION WITH ONCE AGAIN A RANDOM COVERAGE. LATEST MOS POPS WERE LOWER THAN PREVIOUS GRIDS... BUT I KEPT POPS A BIT HIGHER IN THE TYPICALLY FAVORED TERRAIN AREAS. GFS MAX TEMPS WERE NOT FAR OFF THE BLEND OF MOS...AND CLOSELY FOLLOWED. .LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...ANOTHER UPPER TROUGH DEVELOPING ACROSS THE EASTERN QUARTER OF THE NATION WILL BE THE MAIN WEATHER FEATURE FOR THE EXTENDED. MODELS SHOW A FAIRLY STRONG SHORT-WAVE DIVING INTO THE DEVELOPING UPPER TROUGH OVER THE OHIO VALLEY LATE FRIDAY WHICH WILL MOVE ACROSS THE FORECAST AREA BY EARLY FRIDAY MORNING. THICKNESS AND CORFIDI VECTORS SUGGEST OHIO VALLEY MCS WILL MOVE SOUTHEAST TOWARD THE FORECAST FRIDAY NIGHT. HAVE UPPED POPS FOR THIS FEATURE WITH THE HIGHEST CHANCES OF CONVECTION OVER THE NORTHERN HALF OF THE FORECAST AREA. PRE-FRONTAL TROUGH AND FRONT WILL MOVE ACROSS THE AREA SATURDAY AND SATURDAY NIGHT AS UPPER TROUGH BECOMES MORE ESTABLISHED. WILL KEEP LIKELY POPS FOR SATURDAY AND ..SO HAVE KEPT LIKELY POPS GOING. FOR SUNDAY...UPPER TROUGH MOVES ONLY SLOWLY EAST TO THE EASTERN SEABOARD WITH AN INVERTED TROUGH OVER THE CENTRAL AND SOUTHERN APPALACHIANS...SO WILL ALSO KEEP CHANCE POPS GOING...HIGHEST POPS NORTHEAST SECTIONS. SURFACE AND UPPER RIDGE BUILDS INTO THE AREA FOR MONDAY THROUGH WEDNESDAY...SO DRY CONDITIONS RETURN. FOR THURSDAY...GFS SHOWS A BACK-DOOR FRONT MOVING INTO THE FORECAST AREA WITH SCATTERED CONVECTION POSSIBLE. CONFIDENCE LOW FOR THIS FEATURE. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 68 90 70 87 70 / 30 30 30 70 40 KNOXVILLE MCGHEE TYSON AIRPORT, TN 65 87 69 83 70 / 30 40 60 70 40 OAK RIDGE, TN 65 88 69 83 69 / 30 40 60 70 40 TRI CITIES AIRPORT, TN 60 86 66 80 66 / 30 50 60 70 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TG/DH
Hazardous weather outlook, Jul 26, 4:00 AM CDT, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EDT THU JUL 26 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-271000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 500 AM EDT THU JUL 26 2007 /400 AM CDT THU JUL 26 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG THUNDERSTORMS ARE EXPECTED TO MOVE SOUTHEAST FROM KENTUCKY INTO THE AREA LATE FRIDAY OR EARLY SATURDAY. THERE IS A SLIGHT RISK OF LOCALIZED FLOODING...DAMAGING WINDS AND LARGE HAIL WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jul 26, 9:30 AM CDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
1030 AM EDT THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG SPRING CITY 35.69N 84.86W
07/25/2007 RHEA TN LAW ENFORCEMENT
FEW TREES DOWN ACROSS NORTH HALF OF COUNTY. REPORTED BY
SHERIFFS OFFICE.
0319 PM HAIL PIKEVILLE 35.61N 85.20W
07/25/2007 E1.00 INCH BLEDSOE TN LAW ENFORCEMENT
QUARTER SIZE HAIL ON DAYTON MOUNTAIN. REPORTED BY
SHERIFFS OFFICE.
0328 PM TSTM WND GST DANDRIDGE 36.02N 83.42W
07/25/2007 M63.00 MPH JEFFERSON TN AMATEUR RADIO
SPOTTER REPORTS 3 TREES DOWN, PENNY SIZE HAIL, AND
MEASURED WIND SPEED OF 63 MPH, AT HIS HOME ON CHEROKEE
DRIVE.
0330 PM TSTM WND DMG DANDRIDGE 36.02N 83.42W
07/25/2007 JEFFERSON TN LAW ENFORCEMENT
FEW TREES AND POWER LINES DOWN IN THE DANDRIDGE AREA.
REPORTED BY SHERIFFS OFFICE.
0355 PM HAIL NEWPORT 35.96N 83.19W
07/25/2007 E0.75 INCH COCKE TN AMATEUR RADIO
PENNY SIZE HAIL ON HWY 25/70 IN NEWPORT. REPORTED BY
SPOTTER.
0400 PM TSTM WND DMG DAYTON 35.49N 85.01W
07/25/2007 RHEA TN LAW ENFORCEMENT
TREES DOWN ACROSS SOUTH HALF OF COUNTY. REPORTED BY
SHERIFFS OFFICE.
0403 PM TSTM WND DMG PIKEVILLE 35.61N 85.20W
07/25/2007 BLEDSOE TN LAW ENFORCEMENT
FEW TREES DOWN IN THE NINE MILE AREA. REPORTED BY
SHERIFFS OFFICE.
0446 PM TSTM WND DMG SODDY-DAISY 35.26N 85.17W
07/25/2007 HAMILTON TN LAW ENFORCEMENT
TREE DOWN ACROSS RAIL ROAD TRACK IN SODDY-DAISY. REPORTED
BY POLICE DEPT.
0505 PM TSTM WND DMG SIGNAL MOUNTAIN 35.13N 85.34W
07/25/2007 HAMILTON TN LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN SIGNAL MOUNTAIN. REPORTED
BY SHERIFFS OFFICE.
0505 PM TSTM WND DMG JASPER 35.06N 85.63W
07/25/2007 MARION TN LAW ENFORCEMENT
NUMEROUS TREES DOWN COUNTY WIDE. REPORTED BY SHERIFFS
OFFICE.
0543 PM TSTM WND DMG MADISONVILLE 35.52N 84.36W
07/25/2007 MONROE TN LAW ENFORCEMENT
TREE DOWN ON POVO RD NEAR MADISONVILLE. REPORTED BY
SHERIFFS OFFICE.
0645 PM TSTM WND DMG 10 NW DUCKTOWN 35.14N 84.51W
07/25/2007 POLK TN LAW ENFORCEMENT
TREES DOWN ON HWY 64 BETWEEN OCOEE AND DUCKTOWN.
&&
MEPThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 1:43 PM CDT | Severe Thunderstorm Warning | MRX | Morgan | 47 min |
| Jul 26, 1:43 PM CDT | Severe Thunderstorm Warning | MRX | Marion | 48 min |
| Jul 26, 3:28 PM CDT | Severe Thunderstorm Warning | MRX | Bledsoe | 62 min |
| Jul 26, 4:51 PM CDT | Severe Thunderstorm Warning | MRX | Carter | 54 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.